Total Pageviews

Wednesday, 28 September 2011

Metformin users, keep an eye on B12 levels.

If like me you are a Metformin user, B12 depletion can be a problem after medium/long term use. If you eat lots of food rich in B12 you should be fine. Foods rich in B12 are fish and shellfish, poultry, eggs, milk. Indicators for low B12 can be red or sore tongue, tingling or numbness in feet, nervousness, heart palpitations, depression and memory problems. As always, if you have any doubts or worries see a Medical Professional ASAP.

“When elders have cognitive problems, like forgetting things, and when imaging tests show their brains are actually shrinking, the diagnosis is often a hopeless one -- some form of dementia, including Alzheimer's disease. But what if the problem in a lot of these people is simply a lack of a nutrient?

That may well be the case. According to researchers at Rush University Medical Centre, older people with low blood levels of vitamin B12 markers appear to be more likely to have lower brain volumes and problems with thinking skills when compared to other people the same age who aren't B12 deficient.”





Eddie



3 comments:

frankweir said...

dr steve palmer, mediterranean diet blog, wrote about this too. the study Gave folks 500 mcgs of b12 a day i think so thats the amt we need. i noted a multi vit i take only provided 225 mcgs so ill be supplementing. my mom died of alzheimers so tgis is something for me to stay on top of. tanks posting eddie....

Anonymous said...

I think this is a very important point and something we should bear in mind. My mother also died from alzheimers, she was in her 80's and had a great life, but to see her go downhill the way she did is not what she deserved.

Anonymous said...

Very good point here. It is something to keep an eye on. You do have to keep a check on B12 levels, but not everyone knows that. Well done, and thank you, for bringing this to our attention.